The success of facial fillers depends on a variety of factors, such as the type of filler treatments and techniques used. However, facial-filler complications may sometimes occur. Bruising and swelling are some of the common facial-filler complications suffered, especially when the fillers are injectable. Fortunately, you can actually help minimise the occurrence of bruising before, during and even after undergoing the facial-filler procedure. Here are a few ways you can make this possible.
Stop All Blood-Thinning Medications and Supplements
Avoid any blood-thinning medications and supplements for a couple of days before your treatment. This includes, among other things, aspirins, ibuprofens, herbal supplements such as garlic and other supplements like Vitamin E and fish oil. These medications and supplements affect the platelets, which are the blood cells that are responsible for stopping any bleeding and eventual bruising in case your blood capillaries and vessels are damaged. During injectable facial-filler treatments, tiny blood capillaries may be disrupted and with the subsequent reduced ability of your platelets to seal wounds off, your chances of developing bruises increase.
However, you must consult your doctor first before stopping any of the medications and supplements you are on because you may be in need of them. Informing your doctor should enable him or her to get you alternative medications that aren't blood thinning.
Avoid Alcohol a Few Days Before the Treatment
Alcohol acts the same way as blood-thinning medications and supplements. Therefore, stay away from alcohol for a few days before your injectable treatment.
Try applying a cold compress to your face a couple of minutes before your treatment. Bigger vessels can easily get in the needle's way. Icing serves to constrict your blood vessels, making them smaller and actually less susceptible to needle damage.
Be Still During Treatment
Try to relax and minimise your movements during the process. Flinching can easily cause the needle to go deeper or find its way to the wrong blood vessels and capillaries, all of which will result in bruising.
Don't Exercise for a Few Days After Your Treatment
Following your facial-filler treatment, you may want to hold off your exercising for a couple of days. In case any blood vessels and capillaries are disrupted during treatment, your platelets have to be functional, and the flow of blood in your body should be minimal. Engaging in physical activity such as exercise will increase your blood pressure, heart rate and blood flow through your blood vessels. This will in turn affect the healing of the damaged blood vessels, leading to bruising.